U.S. doctors online nowAsk doctors free
A member asked:

I am taking metformin and loloestrin fe for pcos. since starting this brand of bc i have had serious acne near my chin. what else can i try?

2 doctor answers5 doctors weighed in
Dr. Annette Fineberg
Obstetrics and Gynecology 29 years experience
Less androgenic pill: Sometimes a birth control pill will increase acne in the beginning but will usually improve it over time. If you have been on this brand for 3 months and still have acne, a pill with a less androgenic Progesterone such as drospirenone, or norgestimate may improve your acne.
Dr. Nancy Durso
Fertility Medicine 38 years experience
Different pill: It may be that you need a pill with a little more estrogen. The progestin portion of the pill can have some male hormone effects if not balanced with the estrogen. So either increase estrogen or decrease progesterone.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 13, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.